Anxiety Community
Just upped zoloft from 25 mg to 50 mg and axiety is through the roof......
About This Community:

This patient support community is for discussions relating to generalized anxiety, anxiety and eating, anxiety and sleeping, mood swings, panic attacks and panic disorders.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Just upped zoloft from 25 mg to 50 mg and axiety is through the roof...please help

Hello all,  I am seriously about to jump out of my skin.  I started 25mg of zoloft last Saturday, dr told me after a week to up it to 50mg.  I have done ok with anxiety on the 25mg, but I took at 50mg pill tonight about 7pm and now at 2am I am having hot/cold flashes, heartburn, and a general feeling of "freaking the freak out."  It seems that every side effect that is possible for zoloft I have had in the past week..nausea, diareah, etc.  About an hour and a half after taking this new dose I broke out in a cold sweat.  Not very helpful when accompanied by a hurting stomach and nausea, which scared me making me think it could be cardiac related, even though I know in my head for the most part that it's just the stupid anxiety.  Has anyone been through this and can give me a word of encouragment.  I am female, age 36.  Thank you.
5 Comments Post a Comment
Blank
Avatar_m_tn
When you say you did okay with the lower dosage, do you mean it was working well at that low dosage?  Because people are very individual, and you may absorb things more easily than others.  A lower dosage that works is always better than a higher dosage.  I would talk to your psychiatrist about this, by phone if necessary.  Dosage changes often bring side effects, and so are done slowly by those who actually know how to use these meds and tailored to the individual.  It might be prudent to suggest you go back to the lower dosage until you're more used to the medication, and if it works at the low dosage, why go up?
Blank
5461254_tn?1368380416
I mean that I did ok with the side effects...but this highly anxious whatever I've got going on tonight I am not dealing with it great. It's like I keep having this hot/cold flashes which just make me incredibly anxious and scared. I did take an ativan about 20 minutes ago. Starting to get sleepy now, so maybe when I wake up it will be better.
Blank
5391794_tn?1392785696
hi lorigirl76,
I don't have any advice for you. I just started my Zoloft a few days ago and will too be upping my dose to 50mg after a week. i'm pretty anxious about it but still have hope that it will work for me. message me anytime if you want to talk it out. sometimes that works for me, even if its just a little. i hope everything works out for you for the best.
-lynnsee
Blank
480448_tn?1403547723
Hello there!

What you describe is very common as far as side effects go, and you can experience those side efffects both when you start the med, and when you increase it.  

The side efffects are probably more bothersome because you bumped up pretty fast.  I typically recommend people stabilizing at a dose for at least about 4 weeks before jumping up.  Anything less than that, it's difficult to assess the effectiveness of the first dose.  Some people end up finding that they wouldn't have even needed the dosage increase. These side effects should start to imnprove after about a week or two.  

I would recommend talking with your doctor about slowing down the process a bit.  Definitely stay at the 50mg for at least 4weeks, if not more.  Being that it takes 4-6 weeks to be able to fully assess the effectiveness of a dose, a week certainly isn't long enough to make the determination fairly that a dosage increase was needed.

Sometimes, an "as needed" anti-anxiety med, like Xanax, or ativan, is helpful, ust during these periods of adjustment.  Those kinds of meds help to reduce the severity of the side efffects.  I would talk to your doctor about possibly adding an anxiolytic temporarily, while you're tapering up to a dose you find therapeutic.

Hang in there...keep us udpated, we're here for you!
Blank
5461254_tn?1368380416
Thank you ladies for your replies.  Last night was rough!  However, today I have felt great, aside from being a little worried about my night time dose of meds.  I took it about an hour ago and am feeling some tingling in my arms..like that pins and needles feeling.  Other than that, so far so good.  I am determined to stick through the side effects so that I will get to feeling better. I do have some ativan I can take if I need to.  I'm trying hard not to do that, but last night I had to.  I felt like I was crawling out of my skin.  It was horrible.  I was honestly scared to death.  I was having hot flashes and cold flashes in my chest, back, arms, even in my feet!  Yuck!!!!  
Blank
Post a Comment
To
Recent Activity
6530778_tn?1396763315
Blank
Depression *****
2 hrs ago by Irisbritney
6530778_tn?1396763315
Blank
Irisbritney I enjoy helping others like... Comment
2 hrs ago
6579347_tn?1388505968
Blank
mele48 That burden you're carrying... Comment
7 hrs ago
MedHelp Health Answers
Blank
Anxiety Tracker
Track Anxiety Symptoms
Start Tracking Now
Top Anxiety Answerers
480448_tn?1403547723
Blank
nursegirl6572
PA
Avatar_f_tn
Blank
remar
st. louis, MO
Avatar_m_tn
Blank
cj29
GA
Avatar_m_tn
Blank
anxiety860
Avatar_m_tn
Blank
Paxiled
Arlington, VA
Avatar_f_tn
Blank
coh123
Grand Rapids, MN
Anxiety Community Resources
RSS Expert Activity
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank
242532_tn?1269553979
Blank
3 Reasons Why You are Still Binge E...
Jul 14 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating: What Your Closet ...
Jul 09 by Roger Gould, M.D.Blank
Top Anxiety Answerers
480448_tn?1403547723
Blank
nursegirl6572
PA
Avatar_f_tn
Blank
remar
st. louis, MO
Avatar_m_tn
Blank
cj29
GA
Avatar_m_tn
Blank
anxiety860
Avatar_m_tn
Blank
Paxiled
Arlington, VA
Avatar_f_tn
Blank
coh123
Grand Rapids, MN